Arizona, 2007High Wind in Arizona, March 27, 2007
March 27, 2007 · NWS VEF · 1 event in 1 county or zone
A strong low pressure system and associated cold front brought high winds to parts of the Mojave Desert and Southern Great Basin.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system and associated cold front brought high winds to parts of the Mojave Desert and Southern Great Basin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Mar 27, 9:55 AM MST, 5 minutes earlier.
Area forecast discussion, Mar 27, 9:55 AM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
955 AM PDT TUE MAR 27 2007
.SYNOPSIS...A STRONG PACIFIC STORM SYSTEM WILL MOVE ACROSS THE
SOUTHERN GREAT BASIN AND MOHAVE DESERT TODAY RESULTING IN MUCH
COLDER TEMPERATURES...GUSTY WINDS AND SCATTERED RAIN AND SNOW
SHOWERS ACROSS THE AREA. THIS STORM WILL MOVE TO THE EAST BY TONIGHT
FOR DRY AND COOL CONDITIONS ON WEDNESDAY. A RIDGE OF HIGH PRESSURE
WILL THEN BRING WARMING TO THE AREA THROUGH THE END OF THE WEEK.
&&
.UPDATE...COLD FRONT CURRENTLY ACROSS EAST CENTRAL NEVADA AND
EXTENDS SOUTHWEST ACROSS SOUTHERN NYE AND INYO COUNTIES. FRONT WILL
CONTINUE TO MARCH SOUTHEAST ACROSS CLARK COUNTY THIS AFTERNOON AND
INTO MOHAVE COUNTY THIS EVENING. WIND ADVISORIES AND HIGH WIND
WARNING WORKING OUT FOR THE MOST PART AND WILL LET RIDE. PRE-FRONTAL
CONVECTION OCCURRING AHEAD OF THE FRONT OVER EASTERN LINCOLN WITH
AREA EXPANDING INTO SOUTHWEST UTAH AND NORTHWEST ARIZONA. CLARK/SAN
BERNARDINO COUNTY LIE WITHIN A DRY SLOT THIS MORNING. HOWEVER...COLD
AIR ALOFT STILL TO OUR WEST AND PROGGED TO MOVE OVERHEAD THIS
AFTERNOON CLOUDS WILL FILL BACK IN AND BE ACCOMPANIED BY A FEW
SHOWERS OR THUNDERSTORMS. CURRENT PACKAGE FINE.
&&
.PREV DISCUSSION...315 AM PDT TUE MAR 27...TROUGH COMPLEX OVER
OREGON AND NORTHERN/CENTRAL CALIFORNIA TO SHIFT ACROSS THE CWA
DURING THE DAY BEFORE EXITING TO THE EAST TONIGHT WITH TROUGH AXIS
EXPECTED TO BE OVER EASTERN UTAH BY 12Z WEDNESDAY. DRY SLOT WHICH
HAS BEEN OVER MUCH OF THE CWA OVERNIGHT BEGINNING TO FILL IN AND
THIS ALONG WITH VORT LOBES ROTATING AROUND THE TROUGH SHOULD PRODUCE
SHOWERS ACROSS MUCH OF THE NORTHERN TWO THIRDS OF THE CWA WITH MAIN
FOCUS BEING ACROSS LINCOLN COUNTY BY LATE MORNING AND INTO THE
AFTERNOON. COLD POOL ALOFT ASSOCIATED WITH THE TROUGH WILL ALSO HELP
TO KICK OFF ISOLATED THUNDERSTORMS. COLD FRONT CURRENTLY ACROSS THE
NORTHWEST PORTION OF THE CWA TO PUSH ACROSS SOUTHERN NEVADA BETWEEN
18-21Z AND THROUGH MOHAVE COUNTY BY 03Z. WINDS AHEAD AND BEHIND
FRONT CONTINUE TO KEEP VARIOUS ADVISORIES/WARNINGS IN PLACE AND WILL
BE MONITORING THROUGH THE DAY. AS SYSTEM SHIFTS EAST
OVERNIGHT...DRIER NORTH FLOW ALOFT TO MOVE ACROSS THE CWA. PROGS A
LITTLE SLOWER WITH SYSTEM AND APPEARS ENOUGH DYNAMICS TO REMAIN OVER
THE NORTHERN PORTION OF LINCOLN COUNTY WEDNESDAY TO INCLUDE SLIGHT
CHANCE OF SHOWERS...OTHERWISE REMAINDER OF THE CWA TO BE UNDER DRY
AND COOL CONDITIONS. NORTHERLY FLOW WILL LIKELY BE ENHANCED ALONG
THE COLORADO RIVER VALLEY AND MAY NEED A LAKE WIND ADVISORY FOR
WEDNESDAY...BUT WILL LOOK AT THAT IN THE AFTERNOON PACKAGE.
SHORTWAVE RIDGE TO BEGIN BUILDING OVER THE AREA ON THURSDAY FOR
BEGINNING OF WARMING TREND.
.LONG TERM...A LINGERING NORTHERLY FLOW ALOFT IS FORECAST ON FRIDAY
AS THE LARGE LOW PRESSURE SYSTEM MOVES SLOWLY TO THE EAST. BEHIND
THE TROUGH...RIDGING BUILDS BACK OVER THE AREA SATURDAY BUT IS
FLATTENED ON SUNDAY AS A SHORTWAVE SWINGS BY WELL TO THE NORTH.
LITTLE IMPACT TO THE AREA WEATHER HOWEVER AS DRY CONDITIONS ARE
EXPECTED WITH TEMPERATURES ABOUT 7 TO 10 DEGREES ABOVE NORMAL FRIDAY
THROUGH MONDAY.
&&
.AVIATION...FOR KLAS: A PACIFIC COLD FRONT WILL MOVE ACROSS NEVADA
TODAY SPREADING STRONG GUSTY WINDS ACROSS THE REGION. SOUTHWEST
GUSTS UP TO 35 KTS WILL BE COMMON AS THE COLD FRONT APPROACHES.
WINDS WILL SHIFT TO NORTHWEST AS THE COLD FRONT PASSES THROUGH THE
VALLEY THIS AFTERNOON. MODERATE TURBULENCE CAN BE EXPECTED DURING
CLIMB AND DESCENT THROUGHOUT THE DAY. LIGHT SHOWERS ARE ALSO
POSSIBLE...PRIMARILY OVER THE MOUNTAINS.
THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: MODERATE TO SEVERE MOUNTAIN WAVE TURBULENCE IS EXPECTED
AREA WIDE. A SURFACE COLD FRONT WILL MOVE FROM THE NORTHWEST TO THE
SOUTHEAST ACROSS THE AREA TODAY WITH STRONG...GUSTY SOUTHWEST TO
WEST WINDS AHEAD OF THE FRONT AND NORTHWEST BEHIND THE FRONT.
SUSTAINED WIND SPEEDS BETWEEN 20 AND 30 KTS WILL BE COMMON TODAY
WITH FREQUENT GUSTS BETWEEN 35 AND 40 KTS. RAIN SHOWERS WILL
OCCASIONALLY LOWER CEILINGS...POSSIBLY AFFECTING ARRIVAL RATES.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...HIGH WIND WARNING FOR ZONES 18 AND 19 UNTIL 4 PM PDT TODAY.
WIND ADVISORY FOR ZONES 14...17 UNTIL 4 PM PDT TODAY.
WIND ADVISORY FOR ZONES 16...20...22 UNTIL 4 PM PDT TODAY.
WIND ADVISORY FOR ZONE 21 UNTIL 4 PM PDT TODAY.
.AZ...WIND ADVISORY ZONES 1...2...3...36 UNTIL 4 PM MST TODAY.
.CA...HIGH WIND WARNING FOR ZONES 523...524...525...526 UNTIL 6 PM
PDT TODAY.
WIND ADVISORY FOR ZONES 520...521...522 UNTIL 4 PM PDT TODAY.
&&
PIERCE/RUNK
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Mar 27, 6:33 AM MST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
633 AM PDT TUE MAR 27 2007
AZZ001>003-036-CAZ519>527-NVZ014>022-280445-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
633 AM PDT TUE MAR 27 2007 /633 AM MST TUE MAR 27 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
A STRONG PACIFIC STORM WILL MOVE ACROSS THE SOUTHERN GREAT BASIN
AND MOJAVE DESERT TODAY AND TONIGHT. THIS SYSTEM WILL PRODUCE
STRONG AND GUSTY WINDS...SCATTERED RAIN AND SNOW SHOWERS AND BRING
MUCH COLDER AIR TO THE AREA TODAY. NUMEROUS WIND WARNINGS/
ADVISORIES REMAIN IN EFFECT WITH LINCOLN COUNTY ALSO UNDER A SNOW
ADVISORY. PLEASE SEE THE LATEST STATEMENTS FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO SIGNIFICANT WEATHER IS EXPECTED DURING THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Mar 27, 7:21 AM MST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
721 AM PDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM NON-TSTM WND GST 27 SE LITTLEFIELD 36.62N 113.59W
03/27/2007 M54 MPH MOHAVE AZ OTHER FEDERAL
TWEEDS POINT RAWS
&&
BPIERCELocal storm report, Mar 27, 7:28 AM MST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
728 AM PDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM NON-TSTM WND GST 21 N NORTH LAS VEGAS 36.57N 115.14W
03/27/2007 M74 MPH CLARK NV OTHER FEDERAL
DESERT NATIONAL WILDLIFE RANGE RAWS
&&
BPIERCEHigh Wind, Northwest Plateau
- When
- March 27, 10:00 AM MST
- Where
- Northwest Plateau forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.704, -113.758 (the zone’s center; the record gives no point)
A gust to 71 mph was measured by the Mount Logan RAWS 5 miles SW of Mount Trumbull, AZ).
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, March 27, 20071 death · 1 event
- Rip Current in Oregon, March 27, 20071 death · 1 event
- Tornado and Hail in Louisiana, March 27, 2007$80,000 · EF1 · 30 events
- Flash Flood and Hail in Michigan, March 27, 2007$250,000 · 1 in hail · 8 events
- Winter Weather in Wisconsin, March 27, 2007$300,000 · 1 event
- Damaging Winds in Arkansas, March 27, 2007$155,000 · 70 kt wind · 9 events
- Tornadoes and Hail in Arkansas, March 27, 2007$120,000 · EF0 · 4 events
- Tornadoes and Flash Flood in Texas, March 27, 2007$20,000 · EF1 · 4 events
- Damaging Wind and Strong Wind in California, March 27, 20072 injured · $30,000 · 3 events
- High Wind and Strong Wind in California, March 27, 2007$50,000 · 55 kt wind · 4 events
- High Wind in California, March 27, 2007$40,000 · 52 kt wind · 2 events
- Drought in Alabama, March 27 to 31, 200720 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14491.